MAUDE Adverse Event Report: K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. PROVISIONAL SPLIT DRIVER; SIZE 30; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5101-90129
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is part of the fda voluntary malfunction summary reporting program.Additional information: lot haeg - received 18/nov/2021; manufactured 14/jun/2018.Lot nhfh - received 7/oct/2021.Visual inspection: devices were inspected and it was observed that the knobs were jamming on the handle.Functional inspection: higher force was used to unthread the knobs from the handles, but it was not successful.Device history records were reviewed for this catalog, and no relevant manufacturing issues were identified.Complaint history records were reviewed for this catalog, similar complaints were reported among different lot numbers.The jammed knob implies that the user torqued the knob more than needed in the clockwise direction.The use of this instrument is defined to grab and place set screws.Any other deviations such as over torquing the knob (clockwise or anti-clockwise) would result in internal jamming of the instrument; therefore, the plausible root cause has been identified as user error.
 
Event or Problem Description
This report summarizes two malfunction events where the knobs of everest mi provisional split drivers jammed intra-operatively.Surgeries were successfully completed with no delay and another driver.No adverse consequences or medical intervention were reported.

Brand Name
PROVISIONAL SPLIT DRIVER; SIZE 30
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13404708
Report Number3004774118-2022-00039
Device Sequence Number4923107
Product Code LXH
UDI-Device Identifier10888857210141
UDI-Public10888857210141
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized2
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5101-90129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/01/2022
Initial Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown